Alert archive / Florida / Red Flag Warnings in 2025
Red Flag Warning 3, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Mar 19, 2025, 2:35 PM EDT for 10 counties in Florida. It took effect at Mar 20, 2025, 11:00 AM EDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 19, 2025, 2:35 PM EDT (18:35 UTC)
- In effect from
- Mar 20, 2025, 11:00 AM EDT
- Expired
- Mar 20, 2025, 7:09 PM EDT
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Lake County, FL, Martin County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Saint Lucie County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 30 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 20, 3:53 PM EDT | NON-TSTM WND GST 48 | 1 Ssw Melbourne, FL | The ASOS at the Melbourne International Airport measured a wind gust of 48MPH/42KTS from the southwest. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2737 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
063 WWUS82 KMLB 191835 RFWMLB URGENT - FIRE WEATHER MESSAGE National Weather Service Melbourne FL 235 PM EDT Wed Mar 19 2025 ...HIGH FIRE DANGER EXPECTED ACROSS EAST CENTRAL FLORIDA ON THURSDAY... FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-347- 447-547-647-747-210000- /O.NEW.KMLB.FW.W.0003.250320T1500Z-250321T0000Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee- Coastal Volusia-Southern Lake-Coastal Indian River- Coastal Saint Lucie-Coastal Martin-Inland Northern Brevard- Inland Indian River-Inland Saint Lucie-Inland Martin- Mainland Northern Brevard-Northern Brevard Barrier Islands- Inland Southern Brevard-Mainland Southern Brevard- Southern Brevard Barrier Islands- 235 PM EDT Wed Mar 19 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WEST TO SOUTHWEST WINDS FOR ALL OF EAST CENTRAL FLORIDA... The National Weather Service in Melbourne has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM EDT Thursday. * AFFECTED AREA... Volusia... Lake... Orange... Seminole... Osceola... Brevard... Okeechobee... Indian River... Saint Lucie... and Martin counties. * WIND...West to southwest 15 to 20 mph with gusts 25 to 30 mph * HUMIDITY...Minimum values of 25 to 35 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Watson
2 follow-up statements
208 WWUS82 KMLB 202037 RFWMLB URGENT - FIRE WEATHER MESSAGE National Weather Service Melbourne FL 437 PM EDT Thu Mar 20 2025 ...HIGH FIRE DANGER EXPECTED ACROSS EAST CENTRAL FLORIDA ON THURSDAY... FLZ044-144-202145- /O.CAN.KMLB.FW.W.0003.000000T0000Z-250321T0000Z/ Northern Lake-Southern Lake- 437 PM EDT Thu Mar 20 2025 ...RED FLAG WARNING IS CANCELLED FOR LAKE COUNTY... $$ FLZ041-045-046-053-058-141-154-159-164-247-254-259-264-347-447- 547-647-747-210000- /O.CON.KMLB.FW.W.0003.000000T0000Z-250321T0000Z/ Inland Volusia-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Coastal Indian River-Coastal Saint Lucie-Coastal Martin- Inland Northern Brevard-Inland Indian River-Inland Saint Lucie- Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 437 PM EDT Thu Mar 20 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WEST TO SOUTHWEST WINDS FOR ALL OF EAST CENTRAL FLORIDA... * AFFECTED AREA... Volusia... Orange... Seminole... Osceola... Brevard... Okeechobee... Indian River... Saint Lucie... and Martin counties. * WIND...West to southwest 15 to 20 mph with gusts up to 40 mph * HUMIDITY...Minimum values of 25 to 35 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
285 WWUS82 KMLB 202309 RFWMLB URGENT - FIRE WEATHER MESSAGE National Weather Service Melbourne FL 709 PM EDT Thu Mar 20 2025 FLZ041-045-046-053-058-141-154-159-164-247-254-259-264-347-447- 547-647-747-210015- /O.CAN.KMLB.FW.W.0003.000000T0000Z-250321T0000Z/ Inland Volusia-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Coastal Indian River-Coastal Saint Lucie-Coastal Martin- Inland Northern Brevard-Inland Indian River-Inland Saint Lucie- Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 709 PM EDT Thu Mar 20 2025 ...RED FLAG WARNING IS CANCELLED... The National Weather Service in Melbourne has cancelled the Red Flag Warning for all of East Central Florida. Breezy conditions persist and a Wind Advisory remains in effect for Brevard and Osceola counties northward through 8 pm. However, relative humidity values are increasing with the approach of a cold front. $$ JH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 19, 1:21 PM EDT, 1 hour 14 minutes earlier. Its key messages:
- Issued at 420 AM EDT Wed Mar 19 2025
- Patchy fog is forecast across portions of east central Florida this morning. Fog in the vicinity of recent wildfires could result in further visibility reductions.
- A high risk of life-threatening rip currents exists at area beaches today.
- Breezy to gusty on Thursday ahead of an approaching cold front, sprinkles cannot be ruled out.
- Next chance for measurable rain is next Monday and Tuesday, ahead of another cold front.
Area forecast discussion, Mar 19, 1:21 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 121 PM EDT Wed Mar 19 2025 ...New AVIATION... .KEY MESSAGES... Issued at 420 AM EDT Wed Mar 19 2025 - Patchy fog is forecast across portions of east central Florida this morning. Fog in the vicinity of recent wildfires could result in further visibility reductions. - A high risk of life-threatening rip currents exists at area beaches today. - Breezy to gusty on Thursday ahead of an approaching cold front, sprinkles cannot be ruled out. - Next chance for measurable rain is next Monday and Tuesday, ahead of another cold front. && .UPDATE... Issued at 902 AM EDT Wed Mar 19 2025 Surface reports and Florida traffic cameras earlier this morning showed patchy dense fog/smoke across east central Fl, especially along the coast. This patchy fog has since lifted with a few high level clouds streaming overhead. Cool this morning, with temperatures quickly raising from the low to mid 40s around 7AM, to mid to upper 50s by 10 AM. Winds have remained light to calm this morning. High pressure is centered over the Florida peninsula and a ridge axis will remain over the Florida peninsula through late tonight. This will result in winds remaining light through the day. The east coast sea breeze is forecast to form and push inland this afternoon, with the west coast sea breeze forecast to collide with the ECSB across the center of the state late this afternoon into early evening. The WCSB/land breeze is then forecast to move towards the eastern coast through early evening, which may result in occasional wind gusts to around 15 mph along the coast tonight. Conditions will remain dry, with no mentionable rain chances through tonight. Temperatures will continue the warming trend today, with afternoon highs in the low 80s, except upper 70s to low 80s along the coast due to the ECSB keeping temperatures slightly cooler along the coast. Overnight temperatures will be below normal for this time of year with lows in the 50s. Forecast remains on track with only minor adjustments to the temperatures this morning to account for local observations. && .PREVIOUS DISCUSSION... Issued at 420 AM EDT Wed Mar 19 2025 Today-Tonight...Chilly temperatures are around to start our Wednesday, with values already in the mid 40s to mid 50s at 3 AM. While very dry air is in place, a shallow layer of moisture near the surface is developing as dew point depressions decrease. This may be enough to produce patchy fog through sunrise across portions of east central Florida. Some hi-res guidance has grown more aggressive in recent model runs while other guidance is indicating very little in the way of morning fog. Patchy fog development will be monitored over the next several hours, especially in the vicinity of recent wildfires, as settling smoke could further reduce visibility. If traveling and encountering fog this morning, slow down, increase following distance, and use low-beam headlights. Any lingering fog will quickly dissipate by 9 AM. High pressure is now squarely over the Florida Peninsula and a ridge axis will remain overhead through late tonight. Despite a rather cool morning, ample sunshine and light winds today will allow temperatures to climb quickly into the 70s and low 80s this afternoon. An east coast sea breeze is forecast to develop and gradually shift inland this afternoon and evening. Thus, temperatures along the coast will remain several degrees cooler when compared to interior locations. Temperatures tonight will fall into the 50s, near to slightly below normal for mid March. Thursday-Friday...More temperature swings are in the forecast late this week as a cold front is set to sweep through the area Thursday evening into Friday. As 500mb ridging moves seaward Thursday, a trough is anticipated to move over the eastern CONUS. Southwest surface winds increase in response to a tightening pressure gradient from late Thursday morning through the evening. Gusts of 20-30+ mph are forecast, but for now, fall just short of Wind Advisory criteria. Guidance does indicate a narrow band of moisture (PW around 1.2-1.3") preceding the front, most of which is concentrated in the lowest 700mb. While a light shower or sprinkles cannot be ruled out Thursday afternoon and evening, the probability remains too low to explicitly mention this in the official forecast right now. That said, future forecasts may need to include a low chance for precipitation as the front passes through central Florida on Thursday. Drier and cooler air swiftly filters southward Thursday night into Friday morning, dropping temperatures back into the 40s and low 50s once again. A cooler-than-normal high temperature forecast returns on Friday with coastal locations struggling to reach the mid to upper 60s. Northerly winds veer northeast by late afternoon, decreasing in speed all the while. Lows Friday night into Saturday are forecast to be slightly colder than the previous night, falling into the low 40s across interior rural locations. Sites closer to the coast will stay in the mid 40s to low 50s. Saturday-Tuesday...High pressure builds over Florida this weekend with zonal flow aloft. Light and variable winds Saturday (outside of the afternoon sea breeze) will turn southeasterly on Sunday. For reference, seasonable temperatures at this point in the month range from the mid/upper 70s to around 80 degrees. That is where Saturday's high temperature forecast takes us, followed by warmer conditions in the upper 70s to mid 80s on Sunday. A few more clouds will be in the mix on Sunday as moisture slowly returns from the south. A low pressure system looks to develop early in the week across the upper Midwest, swinging east over the Great Lakes Monday while beginning to occlude. A cold front is forecast to stretch southwestward from the parent low and approach north Florida Monday afternoon and evening. PW increase to 1.4-1.5" well ahead of the front with our next chance for scattered showers and isolated lightning storms developing southward. The QPF ranges from a trace to 0.25" late Monday through Tuesday, with the highest amounts focused south of Melbourne. That said, finer details like QPF and timing of the front will become clearer in a few days. Monday brings the warmest daytime temperatures of the next seven days, ranging from the low to mid 80s areawide. Larger spread in the models exists from Tuesday and beyond so for now, used a consensus blend leaning heavily on the NBM. && .MARINE... Issued at 420 AM EDT Wed Mar 19 2025 Today-Tonight...Light and variable wind gradually veers onshore this afternoon before increasing tonight out of the SW, 10-15 kt. A long period swell will keep seas around 6 ft in the Gulf Stream, perhaps building up to 7 ft tonight, especially south of Cape Canaveral. Thursday-Sunday...Poor to hazardous boating conditions are forecast through early Saturday morning as winds and seas build behind a passing cold front. SW winds freshen 15-20 kt ahead of the front, quickly increasing 20-25+ kt behind the front and veering NW Thursday night into Friday. While NNW winds decrease on Friday, seas (6-10 ft offshore) will be slower to subside. Favorable boating conditions return for the upcoming weekend. && .AVIATION... (18Z TAFs) Issued at 109 PM EDT Wed Mar 19 2025 VFR conditions prevailing. Have not included a mention for fog in the TAF at this time, but a couple of models suggest some patchy development late tonight into early Thursday morning, generally south of MCO/ISM/TIX. This is low confidence and will need to be monitored in future updates, though patchy fog was observed this morning and there will be little change to the overall pattern. Light winds today will increase to around 7-9kts this afternoon from the east behind the sea breeze for areas east of LEE. Light winds overnight will yield to breezy to windy conditions Thursday ahead of an approaching cold front. SW winds will increase to 13-16kts by 16Z, with gusts 20-25kts. Additional increases look likely into the afternoon, with sustained winds 16-20kts and gusts 25-30kts. && .FIRE WEATHER... Issued at 420 AM EDT Wed Mar 19 2025 Today...Light and variable wind through much of today will help suppress overall fire danger. However, relative humidity values are forecast to fall into the upper teens and 20s this afternoon, especially from Osceola County northward. Occasional gusts around 15 mph are possible in the vicinity of the east and west coast sea breezes from mid afternoon through early evening. Thursday-Sunday...Southwest winds increase on Thursday ahead of an approaching cold front with relative humidity values in the mid 30 to low 40 percent range. Fire sensitive conditions may develop as a result. Drier air returns to the area Friday and Saturday with low relative humidity forecast. Moisture begins to return on Sunday with sensitive humidity values remaining in the afternoon. && .PRELIMINARY POINT TEMPS/POPS... DAB 51 82 45 66 / 0 0 0 0 MCO 53 83 48 70 / 0 0 0 0 MLB 54 84 48 68 / 0 0 0 0 VRB 53 85 49 69 / 0 0 0 0 LEE 53 79 45 70 / 0 10 0 0 SFB 53 83 46 70 / 0 0 0 0 ORL 55 82 48 70 / 0 0 0 0 FPR 52 85 48 69 / 0 0 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && UPDATE...Watson AVIATION...Leahy
Hazardous weather outlook, Mar 19, 10:27 AM EDT, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1027 AM EDT Wed Mar 19 2025 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-200800- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1027 AM EDT Wed Mar 19 2025 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...Today and tonight. .RIP CURRENT AND SURF IMPACT... A high risk of life-threatening rip currents exists at all central Florida Atlantic beaches. Entering the water is highly discouraged. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. .WIND AND SEA IMPACT... Small craft should exercise caution across the Gulf Stream waters for seas up to 6 feet today and up to 7 ft tonight. .FIRE WEATHER IMPACT... Critical relative humidity values are forecast today, especially from Okeechobee and Osceola counties northward. However, lighter winds will help to reduce the overall fire danger. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A high risk of rip currents will continue at area beaches on Thursday. Boating conditions will become hazardous Thursday night into Friday behind a strong cold front. Lack of appreciable rainfall, combined with periods of low humidity and or gusty winds, will produce fire weather sensitive conditions late this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Effective March 31, 2025, the National Weather Service in Melbourne will discontinue the issuance of the hazardous weather outlook text product. Hazardous weather information will be available through the graphical hazardous weather outlook, the area forecast discussion as well as our website. Please e-mail any questions or comments to Will Ulrich, Warning Coordination Meteorologist. Schaper/Watson
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 2:39 AM EDT | Rip Current Statement | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 3 days |
| Mar 19, 2:39 PM EDT | Small Craft Advisory | MLB | 59 hr |
Nearby
Red Flag Warnings in Florida, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.